Crystal Meth and Immune System
Aug 8, 2004
I tested HIV+ earlier this year. During my "denial" phase I decided to escape things a bit and took crystal meth over the course of two days. I regret it now, but realize that what's past is past. However, I am concerned about the damage that this drug has on the human immune system. I am in fairly good health (at least I was prior to this drug incident). Three months ago my CD4 was in the low 600's and my viral load was 90,000. I will be going for my next round of tests in a couple of weeks and am concerned that my numbers will not be so great because of that incident. Can you tell me what affect this drug has on the human immune system? I know it certainly does not help it. More specifically, is crystal meth known to negatively impact CD4 counts and/or HIV viral loads?
Thank you for the great information and service you provide. I really admire your commitment and dedication.
Response from Dr. Young
Thanks for your question.
While there may be some transient issues with crystal (very debatable) on CD4s and viral loads, there shouldn't be any long-term issues. That's to say that if you're no longer using crystal, I would not expect that your CD4 count or viral load will be impacted.
The key thing is to get proper follow up on your lab testing; as I've stated in previous answers, I'm not a fan of recreational crystal, since the drug is very addictive and persons who use it are often at greater risk of makinig poor decisions- poor decisions about safer sex and drugs, and more likely to miss doses of HIV medications, once they're prescribed.
Thanks for your comments, good health and thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can U Get HIV From Blowjob From A Prostitute?
- Dry Mouth After Vaginal Sex Worried I Have HIV
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- Acute Retroviral Syndrome Rash Pictures
- Can Having The Flu Interfere With The Hiv Test Results?
- Can Lymph Nodes Swelling Be The Only Symptom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.